Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 11, NWS Austin/San Antonio, TX

March 26, 202233 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Mar 26, 2022, 3:12 AM CDT for 33 counties in Texas. It took effect at Mar 26, 2022, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2022, 3:12 AM CDT (08:12 UTC)
In effect from
Mar 26, 2022, 10:00 AM CDT
Expired
Mar 26, 2022, 8:00 PM CDT
In force
10 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2022-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2022-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5387 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

331 
WWUS84 KEWX 260812
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
312 AM CDT Sat Mar 26 2022

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS ALL OF SOUTH
CENTRAL TEXAS TODAY...

TXZ171>173-183>193-202>208-217>224-228-270100-
/O.UPG.KEWX.FW.A.0007.220326T1500Z-220327T0100Z/
/O.NEW.KEWX.FW.W.0011.220326T1500Z-220327T0100Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Kinney-Uvalde-Medina-
Bexar-Comal-Guadalupe-Caldwell-Maverick-Zavala-Frio-Atascosa-
Wilson-Karnes-Gonzales-De Witt-Dimmit-
312 AM CDT Sat Mar 26 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY
ACROSS ALL OF SOUTH CENTRAL TEXAS..

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from 10 AM this morning to 8 PM CDT this evening. The Fire
Weather Watch is no longer in effect.

* WINDS...South 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably. Prevention of fire starts by avoiding planned 
  burning, or by limiting activities prone to produce sparks can 
  stop the start and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ194-209-225-270100-
/O.NEW.KEWX.FW.W.0011.220326T1500Z-220327T0100Z/
Lee-Fayette-Lavaca-
312 AM CDT Sat Mar 26 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY
ACROSS LAVACA...FAYETTE AND LEE COUNTIES...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from 10 AM this morning to 8 PM CDT this evening.

* WINDS...South 10 to 15 mph with gusts up to 20 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably. Prevention of fire starts by avoiding planned 
  burning, or by limiting activities prone to produce sparks can 
  stop the start and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
109 
WWUS84 KEWX 261945
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
245 PM CDT Sat Mar 26 2022

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS ALL OF SOUTH
CENTRAL TEXAS TODAY...

Low relative humidities are expected the next two afternoons, and
gusty south to southwest winds today and Sunday will continue to
make for near critical to critical fire weather conditions. Fuels 
remain unusually dry, and this is leading to an active season of
wildfires that are difficult to contain. Any outdoor activity that
could lead to the development of sparks and resulting potential
for a wildfire is discouraged.

TXZ171>173-183>194-202>209-217>225-228-270500-
/O.NEW.KEWX.FW.A.0008.220327T1500Z-220328T0100Z/
/O.CON.KEWX.FW.W.0011.000000T0000Z-220327T0100Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
245 PM CDT Sat Mar 26 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ALL OF 
SOUTH CENTRAL TEXAS...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH 
SUNDAY EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY 
ACROSS ALL OF SOUTH CENTRAL TEXAS...

A Red Flag Warning remains in effect through 8 PM across all of
South Central Texas for the presence of gusty winds and low
relative humidities. The National Weather Service in Austin/San 
Antonio has also issued a Fire Weather Watch effective Sunday 
morning through Sunday evening for more gusty winds and low
relative humidities across South Central Texas.

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...from below 10 percent west to near 30
  percent east.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably. Prevention of fire starts by avoiding planned 
  burning, or by limiting activities prone to produce sparks can 
  stop the start and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
326 
WWUS84 KEWX 262112
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
412 PM CDT Sat Mar 26 2022

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS ALL OF SOUTH
CENTRAL TEXAS TODAY...

Low relative humidities are expected the next two afternoons, and
gusty south to southwest winds today and Sunday will continue to
make for near critical to critical fire weather conditions. Fuels
remain unusually dry, and this is leading to an active season of
wildfires that are difficult to contain. Any outdoor activity
that could lead to the development of sparks and resulting
potential for a wildfire is discouraged.

TXZ171>173-183>194-202>209-217>225-228-271000-
/O.UPG.KEWX.FW.A.0008.220327T1500Z-220328T0100Z/
/O.NEW.KEWX.FW.W.0012.220327T1500Z-220328T0100Z/
/O.CON.KEWX.FW.W.0011.000000T0000Z-220327T0100Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
412 PM CDT Sat Mar 26 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ALL OF
SOUTH CENTRAL TEXAS...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY FOR
GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ALL OF SOUTH 
CENTRAL TEXAS...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from 10 AM to 8 PM CDT Sunday. The Fire Weather Watch is
no longer in effect.

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably. Prevention of fire starts by avoiding planned 
  burning, or by limiting activities prone to produce sparks can 
  stop the start and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 26, 3:10 AM CDT, 2 minutes earlier.

Area forecast discussion, Mar 26, 3:10 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
310 AM CDT Sat Mar 26 2022

.SHORT TERM (Today through Sunday)...

The latest surface observations compared to readings from 24 hours
ago do show an upward trend in moisture at the surface with
dewpoints currently in the lower 20s to near 50 degrees.
Temperatures have also trended upward quite a bit with most areas
currently in the 50s and 60s.

We should see enough low-level moisture return across the coastal
plains to yield some fog development through mid-morning. For now,
we will mention only patchy fog across Karnes, DeWitt and Lavaca
counties. Otherwise, a warm and breezy day is anticipated across
south central Texas. This will lead to increasing fire weather
concerns across all areas. Please see the below fire weather section
for more information.

Afternoon mixing along with plenty of sunshine should push highs
well into the mid 80s to near 90 across the Hill Country, I-35
corridor and coastal plains today. Out west along the Rio Grande, we
expect highs to reach the mid 90s. Based on the current forecast, we
should tie the record at Austin Mabry and get close to the record at
Del Rio and Austin Bergstrom. The existing record at San Antonio
appears safe at this time.

Record Highs for March 26th:

Austin Bergstrom....91 in 1950
Austin Camp Mabry...90 in 1939
San Antonio.........97 in 1950
Del Rio.............95 in 1932

For tonight, expect clear skies, southerly winds and overnight lows
in the mid 40s to mid 50s. On Sunday, we will see another round of
warm temperatures across all areas. Low-level moisture should
finally begin to trend upward, but given the gusty south winds, more
fire weather concerns are expected.

.FIRE WEATHER...
Relative humidity levels are still down near 20-25 percent out west
along the Rio Grande early this morning. Humidity levels do trend
upward closer to the I-35 corridor, but are still only near 40-60
percent at this time. Given the lack of morning recovery, shallow
moisture near the surface and well above normal high temperatures,
we will see a quick drop in humidity levels today. Minimum humidity
levels should drop into the single digits along the Rio Grande and
western Hill Country, with 10-15 percent expected along the I-35
corridor. Minimum humidity levels farther east into the coastal
plains will not be much higher, with near 20 percent expected. In
addition, gusty south winds will develop across all areas by mid-
morning. The low humidity, gusty south winds and cured fuels will
likely result in critical fire weather conditions today. We have
opted to upgrade the Fire Weather Watch to a Red Flag Warning and
have gone ahead and included Lavaca, Fayette and Lee counties. While
humidity levels should be a little higher on Sunday, more gusty
south winds will keep fire weather concerns high across the region.

&&

.LONG TERM (Sunday Night through Friday)...

An H5 ridge axis will slowly cross TX Sunday night and Monday as a
Pacific trough pushes into the west coast. Surface high pressure
over the eastern Gulf will force local winds mainly out of the S to
SE, with some much needed gulf moisture gradually filtering
northwestward over the first 36 to 48 hours of the long term. Winds
in the afternoons on Mon/Tue will increase to 10-20 mph with gusts
to 30 mph at times Monday and 35 mph Tuesday. Despite the increased
moisture, warm afternoon high temperatures in the 80s and even low
90s south of US-90 and west of I-37 will allow RH to still fall into
the 20-30 percent range for the Rio Grande Plains. Given the amount
of wildfire activity in our area and continued drought, elevated
fire weather concerns remain at the top of our minds these
afternoon.

Not much change in the forecast for Tuesday night into Wednesday
morning with respect to our next rain chances. The incoming trough
is likely to remain an open wave as it crosses the state Tuesday
night into Wednesday, and showers and storms will develop along a
Pacific cold front late Tuesday evening over the Southern Edwards
Plateau. This activity will expand south and eastward overnight and
exit the region by about mid-morning Wednesday. The best chances for
any severe weather will be to the north of our region, but still
can't rule out a stronger storm or two in our CWA. Unfortunately,
rainfall is not likely along the Rio Grande or in the Winter Garden
region where drought continues to worsen, however at least a couple
of tenths of an inch should fall over most of the Hill Country and
points eastward. Some locations in the northeast third of the CWA
could see as much as 1-1.5" of rain if they're lucky.

Very dry air returns during the day Wednesday on the back of gusty W
winds. Red Flag Warnings and Wind Advisories will be possible for
portions of the area once again, but winds should quickly drop off
Wednesday night. Temperatures remain near to above average behind
this front Wednesday and Thursday. While some of the past several
GFS runs have had a shortwave strong enough to produce some rain
Friday into Saturday, there's little support for any appreciable
rain during this period in the ensembles. On the bright side though,
there may be another cold front that could potentially bring a
welcome period of cooler than normal temperatures for a couple days
next weekend. Too early to be sure just yet.

&&

.PREV DISCUSSION... /ISSUED 1245 AM CDT Sat Mar 26 2022/

UPDATE...
Please see the 06Z aviation forecast discussion below.

AVIATION...
VFR conditions are expected at area TAF sites through the current
forecast period. Light winds continue at area TAF sites, with
southerly winds set to increase at all sites between 14-16Z. Winds
will remain gusty through the afternoon hours, then tend to ease
closer to sunset. Outside of some high clouds moving in from the
west, skies are expected to remain clear through the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              90  55  86  57  85 /   0   0   0   0   0
Austin Bergstrom Intl Airport  88  51  85  55  85 /   0   0   0   0   0
New Braunfels Muni Airport     90  50  87  55  86 /   0   0   0   0   0
Burnet Muni Airport            89  54  87  55  84 /   0   0   0   0   0
Del Rio Intl Airport           95  54  92  58  90 /   0   0   0   0   0
Georgetown Muni Airport        88  55  87  56  85 /   0   0   0   0   0
Hondo Muni Airport             93  47  90  53  88 /   0   0   0   0   0
San Marcos Muni Airport        88  49  86  54  85 /   0   0   0   0   0
La Grange - Fayette Regional   86  53  84  59  84 /   0   0   0   0   0
San Antonio Intl Airport       90  52  86  55  85 /   0   0   0   0   0
Stinson Muni Airport           93  52  89  58  90 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM this morning to 8 PM CDT this evening
for Atascosa-Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De
Witt-Dimmit-Edwards-Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-
Karnes-Kendall-Kerr-Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real-
Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala.

&&

Short-Term/Aviation...Platt
Long-Term...KCW
Hazardous weather outlook, Mar 25, 2:12 PM CDT, 13 hours before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
212 PM CDT Fri Mar 25 2022

TXZ171>173-183>194-202>209-217>225-228-261915-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
212 PM CDT Fri Mar 25 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Low humidity levels will lead to some elevated fire weather
conditions across most of south central Texas this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Fire Weather Watch is in effect for Saturday for most of South-
Central Texas.

Elevated to near critical, possibly critical fire weather
conditions are expected to then continue through early next week.
The most favored areas for critical fire weather conditions are
along and west of U.S. 281. The most favored times are from midday
through early evening. Additional Fire Weather Watches and Red
Flag Warnings may be needed through the weekend. Take care to
prevent the start of wildfires.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 2:45 PM CDTFire Weather WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more87 min
Mar 26, 4:12 PM CDTRed Flag WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more28 hr

Nearby

Red Flag Warnings in Texas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.